GET THE APP

Seroquel Induced Liver Injury | Abstract
Journal of Liver

Journal of Liver
Open Access

ISSN: 2167-0889

44-1403582077

Abstract

Seroquel Induced Liver Injury

Muhammad Tahir and Paula G Burkard

The drug induced liver injury by antipsychotics is a well reported subject in the medical literature. The hepatotoxic effects have been reported by atypical antipsychotic drugs like clozapine, risperidone and olanzapine [1]. The Quetiapine induced hepatocellular damage is relatively a rare incident. It is an atypical antipsychotic agent proven to be effective for the management of negative and positive symptoms of the psychosis [2]. It is a dibenzothiazepine derivative which works by mediating through a combined antagonism of dopamine type 2 (D2) and serotonin type 2 (5-HT2) receptors. Although considering its wide therapeutic range up to 750mg/day, it has a low side effect profile [3]. The common side effects reported are asymptomatic liver enzymes elevation, pancytopenia and thrombotic thrombocytopenic purpura [4]. The rare side effects reported are Neuroleptic malignant syndromes [5] and cardiac abnormalities in some of the patients. In our case report, we will describe the incident of acute liver injury caused by quetiapine in our patient, which if not identified and treated earlier can cause significant morbidity and mortality.

Top